Alert archive / Mississippi / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 178, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 18, 1998, 2:30 PM CDT for Greene County, Mississippi. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 1998, 2:30 PM CDT (19:30 UTC)
- Expired
- Jun 18, 1998, 3:45 PM CDT
- In force
- 75 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Greene County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4076 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
488 WUUS1 KMOB 181931 RRA SVRMOB MSC041-182045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 230 PM CDT THU JUN 18 1998 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN SOUTHEASTERN MISSISSIPPI * UNTIL 345 PM CDT * AT 231 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF MCLAIN OR IN THE VICINITY OF NEELY... AS INDICATED BY DOPPLER RADAR... MOVING NORTHEAST 15 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - NEELY BY 232 PM CDT JONATHAN BY 255 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK REFUGE FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:00 AM CDT, 11 hours 30 minutes earlier.
Area forecast discussion, Jun 18, 3:00 AM CDT, 11 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 300 AM CDT THU JUN 18 1998 WEAK SFC BOUNDARY STILL OVR CENTRL SECTIONS OF E CENTRL AL EXTENDING N TO THE TN VAL. TO THE S PERSISTENT HIGH PRES OVR THE GULF SHOWS LITTLE CHANGE. LATEST GRIDDED DATA PREFERABLY ETA AND AVN INDICATE NEXT S/W TROF OVR THE MID SECTION OF THE COUNTRY TO MOVE OVR THE MID MS VAL LATE IN THE PD ALLOWING INCREASED MOISTURE CONVERGENCE TO DEV OVR THE LOWER MS VAL LATE FRI AND ADVECT EASTWARD INTO THE CENTRAL PARTS OF MS AND AL. BEST DYNAMICS AND LOW LEVEL CONVERGENCE POSSIBLY A LITTLE OVERDONE INDICATED BY ETA BY 48 HRS WITH WIDESPREAD PRECIP STRETCHING FROM N OF NEW TO NEAR MGM FRI AFT. CURRENT THINKING IS BELIEVE BOUNDARY WILL BECOME BETTER ORGANIZED WITH MAYBE WIDELY SCT PRECIP DURING THE AFT AND EVE HRS INLAND AWAY FROM THE CST W/ SLIGHTLY BETTER PRES GRADIENT DEVELOPING FURTHER S. OTHERWISE...WILL STAY CLOSE OR SLIGHTLY ABOVE CURRENT FWC TEMPS. OVER THE COASTAL WATERS BETTER SOUTHERLY FLOW THROUGH TONIGHT BECOMING SW AND POSSIBLY GUSTY LATE FRI AS NEXT SYSTEM TO THE N MOVES E OVER THE MS VAL. WENT MODERATE CHOP INSHORE WITH PERSISTENT FLOW FROM THE S DURING LAST 18 HRS. MOB 94/77/93/77 002- PNS 93/78/93/78 001- DTS 88/78/88/79 000- EVR 95/72/94/73 002- 32
Nearby
Severe Thunderstorm Warnings in Mississippi, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.